Severe cardiac involvement in a young woman with mixed connective tissue disease complicated by macrophage activation syndrome.

IF 0.9 Q4 RHEUMATOLOGY
Kosuke Muto, Michiru Nomoto, Yasuto Araki, Yu Miyama, Takahide Arai, Shintaro Nakano
{"title":"Severe cardiac involvement in a young woman with mixed connective tissue disease complicated by macrophage activation syndrome.","authors":"Kosuke Muto, Michiru Nomoto, Yasuto Araki, Yu Miyama, Takahide Arai, Shintaro Nakano","doi":"10.1093/mrcr/rxag061","DOIUrl":null,"url":null,"abstract":"<p><p>Reports of severe mixed connective tissue disease or macrophage activation syndrome-associated cardiac involvement are limited. A 37-year-old woman with mixed connective tissue disease was transferred to a local hospital with fever and headache. She was diagnosed with meningitis and treated with glucocorticoid pulse therapy (methylprednisolone 1000 mg/day for 3 days), followed by glucocorticoid tapering. Despite a normal left ventricular ejection fraction on admission, her left ventricular ejection fraction abruptly declined to 7%, and she subsequently developed cardiogenic shock. She then experienced a sudden cardiac arrest, which required initiation of veno-arterial extracorporeal membrane oxygenation and the insertion of an Impella CP. Intravenous cyclophosphamide (1000 mg) was administered for suspected myocarditis, although an endomyocardial biopsy showed no specific positive staining. Cardiac function did not improve after immunosuppressive therapy. Therefore, plasma exchange was performed five times considering for macrophage activation syndrome, which resulted in the recovery of the left ventricular ejection fraction to 71%. Veno-arterial extracorporeal membrane oxygenation was successfully ceased, followed by veno-venous extracorporeal membrane oxygenation and mechanical ventilation to facilitate respiratory recovery for 39 days. The aetiology of the myocardial dysfunction remains unclear; however, both cytokine-mediated myocardial dysfunction associated with macrophage activation syndrome and immune-mediated microvascular injury could not be excluded. We successfully managed with a combined immunosuppressive therapy, including glucocorticoid, intravenous cyclophosphamide, and plasma exchange, under mechanical circulatory support.</p>","PeriodicalId":94146,"journal":{"name":"Modern rheumatology case reports","volume":" ","pages":""},"PeriodicalIF":0.9000,"publicationDate":"2026-06-29","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Modern rheumatology case reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1093/mrcr/rxag061","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"RHEUMATOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

Reports of severe mixed connective tissue disease or macrophage activation syndrome-associated cardiac involvement are limited. A 37-year-old woman with mixed connective tissue disease was transferred to a local hospital with fever and headache. She was diagnosed with meningitis and treated with glucocorticoid pulse therapy (methylprednisolone 1000 mg/day for 3 days), followed by glucocorticoid tapering. Despite a normal left ventricular ejection fraction on admission, her left ventricular ejection fraction abruptly declined to 7%, and she subsequently developed cardiogenic shock. She then experienced a sudden cardiac arrest, which required initiation of veno-arterial extracorporeal membrane oxygenation and the insertion of an Impella CP. Intravenous cyclophosphamide (1000 mg) was administered for suspected myocarditis, although an endomyocardial biopsy showed no specific positive staining. Cardiac function did not improve after immunosuppressive therapy. Therefore, plasma exchange was performed five times considering for macrophage activation syndrome, which resulted in the recovery of the left ventricular ejection fraction to 71%. Veno-arterial extracorporeal membrane oxygenation was successfully ceased, followed by veno-venous extracorporeal membrane oxygenation and mechanical ventilation to facilitate respiratory recovery for 39 days. The aetiology of the myocardial dysfunction remains unclear; however, both cytokine-mediated myocardial dysfunction associated with macrophage activation syndrome and immune-mediated microvascular injury could not be excluded. We successfully managed with a combined immunosuppressive therapy, including glucocorticoid, intravenous cyclophosphamide, and plasma exchange, under mechanical circulatory support.

混合结缔组织病并发巨噬细胞激活综合征的年轻女性严重心脏受累
严重混合性结缔组织病(MCTD)或巨噬细胞激活综合征(MAS)相关心脏受累的报道有限。一名患有MCTD的37岁妇女因发烧和头痛被转移到当地医院。她被诊断为脑膜炎,并接受糖皮质激素(GC)脉冲治疗(甲基强的松龙1000 mg/天,连续3天),随后逐渐减少GC。尽管入院时左室射血分数正常,但她的左室射血分数突然下降到7%,随后发生心源性休克。随后她出现心脏骤停,需要静脉-动脉体外膜氧合并插入Impella CP。静脉注射环磷酰胺(1000 mg)治疗疑似心肌炎,尽管心内膜活检未显示特异性阳性染色。免疫抑制治疗后心功能未见改善。因此,考虑到MAS,进行了5次血浆置换,使左室射血分数恢复到71%。成功停止静脉-动脉体外膜氧合,随后进行静脉-静脉体外膜氧合和机械通气以促进呼吸恢复,持续39天。心肌功能障碍的病因尚不清楚;然而,不能排除与MAS相关的细胞因子介导的心肌功能障碍和免疫介导的微血管损伤。在机械循环支持下,我们成功地进行了联合免疫抑制治疗,包括GC,静脉注射环磷酰胺和血浆置换。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
1.40
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书